Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 30, 2015, 5:43 PM MDT for Box Elder County, Utah. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 5:43 PM MDT (23:43 UTC)
- Expired
- May 30, 2015, 6:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 96 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS55 KSLC 302343 SVRSLC UTC003-310030- /O.NEW.KSLC.SV.W.0023.150530T2343Z-150531T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 543 PM MDT SAT MAY 30 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOX ELDER COUNTY IN UTAH... * UNTIL 630 PM MDT * AT 542 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF ALMO...OR 25 MILES SOUTHWEST OF MALTA...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... STANDROD...CURLEW JUNCTION AND YOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4188 11285 4187 11366 4199 11368 4200 11289 TIME...MOT...LOC 2342Z 263DEG 31KT 4197 11358 $$ CRK
2 follow-up statements
167 WWUS55 KSLC 310009 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 609 PM MDT SAT MAY 30 2015 UTC003-310030- /O.CON.KSLC.SV.W.0023.000000T0000Z-150531T0030Z/ BOX ELDER UT- 609 PM MDT SAT MAY 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTH CENTRAL BOX ELDER COUNTY... AT 607 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF PARK VALLEY...OR 25 MILES SOUTH OF MALTA... MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... STANDROD AND CURLEW JUNCTION INCLUDING STATE ROUTE 30 FROM ROSETTE TO EAST OF CURLEW JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4188 11285 4187 11366 4199 11342 4200 11289 TIME...MOT...LOC 0007Z 270DEG 33KT 4194 11330 $$ CRK
080
WWUS55 KSLC 310030
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
630 PM MDT SAT MAY 30 2015
UTC003-310038-
/O.EXP.KSLC.SV.W.0023.000000T0000Z-150531T0030Z/
BOX ELDER UT-
630 PM MDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOX ELDER COUNTY
WILL EXPIRE AT 630 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN BOX
ELDER COUNTY INCLUDING SNOWVILLE...PARK VALLEY...ROSETTE AND CURLEW
JUNCTION AS WELL AS STATE ROUTE 30 FROM WEST OF PARK VALLEY TO
SNOWVILLE.
LAT...LON 4188 11285 4187 11366 4199 11342 4200 11289
TIME...MOT...LOC 0026Z 263DEG 31KT 4194 11330
$$
CRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:46 PM MDT, 57 minutes earlier.
Area forecast discussion, May 30, 4:46 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 446 PM MDT SAT MAY 30 2015 .SYNOPSIS...HIGH PRESSURE ALOFT STRENGTHENING ACROSS THE INTERIOR WEST WILL BRING A SIGNIFICANT WARMING TREND TO THE REGION THROUGH THE REST OF THE WEEKEND. A COLD FRONT ASSOCIATED WITH A STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL ENTER NORTHERN UTAH EARLY NEXT WEEK. && .UPDATE...QUICK UPDATE FOR CONVECTIVE TRENDS. SPC MESOANALYSIS PAGE SHOWS ENOUGH CAPE TO SUPPORT CONVECTION INTO THE EARLY EVENING HOURS. THIS IDEA IS ALSO SUPPORTED BY THE HRRR. MENTION CONVECTION ACROSS NORTHWEST UTAH...AND MUCH OF THE EASTERN ZONES. && .DISCUSSION...HIGH PRESSURE IS IN PLACE OVER THE FORECAST AREA THIS AFTERNOON...RESULTING IN A WARMING TREND WITH SOME DRYING. PWS ARE STILL IN EXCESS OF 0.5 INCH OVER MUCH OF THE STATE...BUT CONVECTION IS STRUGGLING A BIT TO FORM OVER THE HIGHER TERRAIN. SO FAR IT IS MOSTLY CONFINED TO SOUTHERN UTAH...BUT SOME ADDITIONAL DEVELOPMENT IS EXPECTED BEFORE THE LOSS OF DAYTIME HEATING THIS EVENING. TEMPERATURES ARE NOTICEABLY WARMER THAN YESTERDAY...RUNNING AT LEAST 5F ABOVE SEASONAL NORMS. THE WARMING AND DRYING WILL CONTINUE INTO TOMORROW AS HIGH PRESSURE BUILDS...WITH MAXES RUNNING AROUND 10F ABOVE CLIMO...THE HOTTEST TEMPERATURES OF THE YEAR SO FAR. WITH MORE DRY AIR IN PLACE UNDER A STABLE AIRMASS...AFTERNOON CONVECTION OVER THE HIGHER TERRAIN WILL BE ISOLATED AT BEST. A LARGE PACIFIC NORTHWEST STORM SYSTEM IS PROGGED TO MOVE ONSHORE ON MONDAY...WITH A LEADING WAVE MOVING A COLD FRONT INTO NORTHERN UTAH TUESDAY...PUSHING MAXES NEAR CLIMO OVER THE NORTH BY WEDNESDAY. BY MIDWEEK...A SECOND WAVE FROM THE MAIN TROUGH IS EXPECTED TO MOVE INTO THE STATE...RESULTING IN SOME INCREASING INSTABILITY FOR PRIMARILY NORTHERN UTAH. HOWEVER...THE AIRMASS IS EXPECTED TO REMAIN GENERALLY DRY. MODELS NOW INDICATE WEAK RIDGING DEVELOPING ON THURSDAY...THOUGH INSTABILITY WILL LINGER OVER NORTHERN UTAH. BY THE WEEKEND...EC/GFS MOVE THE MAIN LOW ONSHORE BUT CONTINUE TO DISAGREE ON THE DETAILS. EC STILL DROPS THE LOW DOWN INTO SOUTHERN CALIFORNIA ON FRIDAY BEFORE SLOWLY MOVING EAST OVER ARIZONA AND NEW MEXICO OVER THE WEEKEND. MEANWHILE...THE GFS SHOWS A SPLITTING SYSTEM. IN ITS SOLUTION THE STRONGER NORTHERN BRANCH GRAZES NORTHERN UTAH OVER THE UPCOMING WEEKEND...WHILE THE SOUTHERN BRANCH DIVES INTO NORTHERN MEXICO. HAVE KEPT POPS IN THE FORECAST...BUT CONFIDENCE IS LOW WITH RESPECT TO THE END OF THE FORECAST PERIOD. && .AVIATION...TDWR DATA INDICATES THE LAKE BREEZE IS STRUGGLING TO REACH THE SLC TERMINAL THIS AFTERNOON. EXPECT WINDS TO REMAIN SOUTHERLY AT THE TERMINAL THROUGH THE AFTERNOON/EVENING HOWEVER THERE IS A 40 PERCENT CHANCE WINDS WILL SHIFT TO THE NORTHWEST BETWEEN 22-00Z. && .FIRE WEATHER...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE FIRE DISTRICT THROUGH TONIGHT. THE HIGH WILL THEN SHIFT EAST TOMORROW AFTERNOON...ALLOWING SOUTHWEST FLOW TO INCREASE OVER THE AREA. AN APPROACHING STORM SYSTEM WILL PUSH A COLD FRONT INTO NORTHWEST UTAH BY LATE MONDAY AFTERNOON. WARM...DRIER AND BREEZY TO WINDY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT...BUT FUELS HAVE NOT CURED ENOUGH TO WARRANT ANY HIGHLIGHTS. ENOUGH MOISTURE MAY REMAIN IN PLACE TO GENERATE A FEW TERRAIN-BASED THUNDERSTORMS TOMORROW...THEN EXPECT GREATER COVERAGE OF THUNDERSTORMS ACROSS THE NORTH ON MONDAY DUE TO THE COLD FRONT. A WEST-SOUTHWEST FLOW WILL FOLLOW FOR THE REMAINDER OF NEXT WEEK. HOWEVER...WEAK WEATHER DISTURBANCES EMBEDDED IN THIS FLOW WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTH DURING THIS TIME WHILE SOUTHERN UTAH WILL LIKELY REMAIN DRY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && UPDATE...ROGOWSKI PUBLIC...TRAPHAGAN AVIATION...KRUSE FIRE WEATHER...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.